MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE SUPRA CORE ¿ 35 GUIDE WIRE WITH MICROGLIDE® COATING

ABBOTT VASCULAR HI-TORQUE SUPRA CORE ¿ 35 GUIDE WIRE WITH MICROGLIDE® COATING
Model Number 1002703-02
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified, heavily tortuous lesion in the femoral artery.A.035 h-t supra core guide wire (gw) was advanced towards the lesion with resistance met from the anatomy and could not reach the target site.The guide wire was removed, and it was noticed that the tip coils of the guide wire had become unraveled.Another same size guide wire was used to successfully complete the procedure.There was no adverse patient effect and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and dimensional inspections were performed on the returned guide wire.Based on the returned device, the reported break was unable to be confirmed as the returned guide wire did not have the same damage as the photo provided by the account.Based on the photo, the reported break and stretched coils were confirmed.The reported failure to advance was unable to be replicated in a testing environment as it was based on operational circumstances.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.Based on the photo provided by the account of the guide wire used in the procedure, the investigation determined the reported failure to advance and reported break appear to be related to case circumstances of the procedure.In this case, based on the reported information during advancement the guide wire encountered resistance with the heavily calcified, heavily tortuous anatomy resulting in the failure to advance.Further manipulation against resistance likely resulted in the reported break.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
HI-TORQUE SUPRA CORE ¿ 35 GUIDE WIRE WITH MICROGLIDE® COATING
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13020412
Report Number2024168-2021-11695
Device Sequence Number12006059
Product Code DQX
UDI-Device Identifier08717648033001
UDI-Public08717648033001
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K980119
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number1002703-02
Device Catalogue Number1002703-02
Device Lot Number1051361
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date12/16/2021
Supplement Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown